Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 204, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 27, 2011, 8:13 PM CDT for Dickinson County, Geary County, Riley County, Kansas. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2011, 8:13 PM CDT (01:13 UTC)
- Expired
- Jul 27, 2011, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickinson County, KS, Geary County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 59 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:16 PM CDT | TSTM WND GST 60 | 3 N Junction City, KS | |
| Jul 27, 8:25 PM CDT | TSTM WND DMG | Fort Riley Airfield, KS | DELAYED REPORT. PIECES OF SIDING AND ROOFING WERE BLOWN OFF. A SMALL SHED WAS RIPPED APART AND PIECES OF IT WERE THROWN. A 12 FOOT TRAILER WAS THROWN APPROX. 350 FEET. MINOR TREE DAMAGE ALSO MENTIONED. RADAR ESTIMATED TIME. |
| Jul 27, 8:26 PM CDT | TSTM WND GST 69 | Fort Riley Airfield, KS | |
| Jul 27, 8:34 PM CDT | TSTM WND GST 69 | Fort Riley Airfield, KS | |
| Jul 27, 8:36 PM CDT | TSTM WND DMG | Ogden, KS | POWER LINES DOWN AND TREE DAMAGE ON SOUTH SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 2884 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WUUS53 KTOP 280113
SVRTOP
KSC041-061-161-280200-
/O.NEW.KTOP.SV.W.0204.110728T0113Z-110728T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
813 PM CDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
NORTHERN GEARY COUNTY IN EAST CENTRAL KANSAS...
SOUTH CENTRAL RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 900 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF CHAPMAN...OR 9
MILES WEST OF JUNCTION CITY...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
JUNCTION CITY...
GRANDVIEW PLAZA...
MILFORD LAKE...
MILFORD...
OGDEN...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 286 AND 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3913 9702 3913 9696 3917 9696 3927 9683
3920 9665 3906 9662 3889 9697 3907 9710
TIME...MOT...LOC 0113Z 226DEG 13KT 3904 9698
WIND...HAIL 60MPH <.75IN
$$
BLAIR2 follow-up statements
644
WWUS53 KTOP 280134
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
834 PM CDT WED JUL 27 2011
KSC041-280143-
/O.CAN.KTOP.SV.W.0204.000000T0000Z-110728T0200Z/
DICKINSON-
834 PM CDT WED JUL 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKINSON COUNTY
HAS BEEN CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3920 9665 3906 9662 3901 9671 3891 9693
3898 9692 3898 9694 3903 9696 3917 9696
3927 9683
TIME...MOT...LOC 0133Z 236DEG 16KT 3907 9681
$$
KSC061-161-280200-
/O.CON.KTOP.SV.W.0204.000000T0000Z-110728T0200Z/
RILEY-GEARY-
834 PM CDT WED JUL 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN GEARY AND SOUTH CENTRAL RILEY COUNTIES...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR JUNCTION CITY...
MOVING NORTHEAST AT 20 MPH.
AT 826 PM CDT...WIND EQUIPMENT MEASURED A 69 MPH WIND GUST AT FORT
RILEY.
LOCATIONS IMPACTED INCLUDE...
FORT RILEY AIRFIELD...OGDEN...MANHATTAN AIRPORT AND KEATS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3920 9665 3906 9662 3901 9671 3891 9693
3898 9692 3898 9694 3903 9696 3917 9696
3927 9683
TIME...MOT...LOC 0133Z 236DEG 16KT 3907 9681
WIND...HAIL 70MPH <.75IN
$$
BLAIR202
WWUS53 KTOP 280148
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
848 PM CDT WED JUL 27 2011
KSC061-161-280200-
/O.CON.KTOP.SV.W.0204.000000T0000Z-110728T0200Z/
RILEY-GEARY-
848 PM CDT WED JUL 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL GEARY AND SOUTH CENTRAL RILEY COUNTIES...
AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NORTHEAST OF FORT RILEY
AIRFIELD...OR 6 MILES NORTHEAST OF JUNCTION CITY...MOVING NORTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OGDEN...MANHATTAN AND KEATS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 297 AND 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3896 9682 3904 9685 3918 9682 3923 9673
3920 9665 3906 9662 3901 9671
TIME...MOT...LOC 0148Z 236DEG 16KT 3911 9674
WIND...HAIL 70MPH <.75IN
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:22 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 27, 6:22 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 622 PM CDT WED JUL 27 2011 .UPDATE... UPDATED THE AVIATION DISCUSSION. && .DISCUSSION... SEE PREV DISCUSSION. && .AVIATION... CONVECTIVE TRENDS WILL BE THE MAIN CONCERN WITH THE TERMINALS. OUTSIDE OF CONVECTION...WHICH INITIALLY SHOULD BE RELATIVELY ISOLATED...CONDITIONS WILL BE VFR. CONVECTIVE EVOLUTION ACROSS WESTERN KS MAY BE THE KEY TO WHETHER STORMS BECOME MORE WIDESPREAD ACROSS NORTHEAST KS. WOLTERS && .PREV DISCUSSION... /301 PM CDT WED JUL 27 2011/ SHORT TERM (THROUGH THURSDAY)...THIS AFTERNOON AND TONIGHT....A SURFACE COLD FRONT EXTENDED FROM SOUTHEAST NE...SOUTHWEST ACROSS WEST CENTRAL KS INTO SOUTHEAST CO. WEAK SFC CONVERGENCE ALONG WITH CONVECTIVE TEMPS BEING REACHED SHOULD CAUSE ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP EAST OF THE FRONT...AND ALSO ALONG A WEAK DRY LINE WHICH EXTENDING FROM WESTERN OK...NORTHEAST TO THE COLD FRONT NORTH OF SLN. A WEAK UPPER LEVEL DISTURBANCE WAS NOTED ON WATER VAPOR SATELLITE LIFTING NORTHEAST ACROSS NORTHEAST CO INTO NE. WEAK ASCENT AHEAD OF THIS WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS NE AND NORTHERN KS THIS EVENING. THE ASCENT MAY HELP TO EXPAND THE COVERAGE OF THUNDERSTORMS ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL AND GUSTY WINDS...MAY EVEN SEE SOME ISOLATED SEVERE WIND GUSTS ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. IF A COLD POOL DEVELOPS WITH INITIAL STORMS...WE MAY SEE AN OUTFLOW BOUNDARY MOVE SOUTHEAST ACROSS THE REMAINDER OF THE CWA WHICH MAY PROVIDE ENOUGH SURFACE CONVERGENCE FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL KS THROUGH THE EVENING HOURS. THE WEAK UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA AFTER MIDNIGHT. THE THUNDERSTORMS SHOULD WEAKEN AND DECREASE IN COVERAGE AFTER MIDNIGHT. MAY SEE ISOLATED ELEVATED THUNDERSTORMS THROUGH THE NIGHT NORTH OF THE SURFACE FRONT ACROSS NORTHEAST AND NORTH CENTRAL KS. OVERNIGHT LOWS WILL BE IN THE LOWER TO MID 70S ACROSS THE NORTHERN HALF THE CWA WITH UPPER 70S AND LOWER 80S ACROSS THE SOUTHERN COUNTIES. THE FRONT SHOULD BECOME STATIONARY TONIGHT ACROSS THE NORTHERN HALF OF THE CWA. THURSDAY...A MORE INTENSE H5 TROUGH WILL MOVE EAST FROM THE PACIFIC NORTHWEST INTO THE NORTHERN AND CENTRAL PLAINS BY THURSDAY AFTERNOON AND EVENING. THE STATIONARY FRONT ACROSS THE NORTHERN COUNTIES OF THE CWA WILL BEGIN TO MOVE SOUTHEAST DURING THE AFTERNOON HOURS. STRONGER ASCENT AHEAD OF THE APPROACHING H5 TROUGH WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD AND NORTH OF THE COLD FRONT. THE INCREASED MID-LEVEL FLOW WILL CAUSE THE VERTICAL WIND SHEAR TO BE STRONGER...AND MAY INCREASE OUR CHANCES FOR MORE ORGANIZED SEVERE THUNDERSTORMS. THOUGH THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND QUARTER SIZE HAIL. HIGH TEMPERATURES TO THE NORTH OF THE FRONT WILL ONLY REACH INTO THE LOWER TO MID 90S...HIGHS ALONG AND SOUTH OF THE FRONT WILL REACH TO AROUND 100 DEGREES WITH SOME AREAS OF MORRIS AND LYON COUNTY REACHING 106 DEGREES ONCE AGAIN. HEAT INDICES WILL BE IN THE 105 TO 110 DEGREE RANGE ALONG AND SOUTH OF I-70...WITH 99 TO 104 NORTH OF THE BOUNDARY DUE TO HIGHER DEWPOINTS WHICH MAY POOL NORTH OF THE BOUNDARY. THE CURRENT EXCESSIVE HEAT WARNING FOR THURSDAY LOOKS GOOD AND I WILL NOT MAKE ANY CHANGES. IF THE FRONT IS A BIT FASTER...THEN SOME AREAS ALONG THE I-70 CORRIDOR MAY BE A BIT COOLER. GARGAN LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...THE MAIN FOCUS OF THIS FORECAST PERIOD WILL BE THUNDERSTORM POTENTIAL THURSDAY NIGHT THROUGH SATURDAY AND THE RETURN OF HOT TEMPERATURES EARLY NEXT WEEK. A FRONTAL BOUNDARY WILL PUSH WELL INTO THE AREA BY LATE THURSDAY WITH A MODERATE TO STRONGLY UNSTABLE ENVIRONMENT NEAR AND NORTH OF THIS FRONT. EXPECT TO SEE A FEW STORMS IN THIS ZONE DURING THE EVENING HOURS WITH POTENTIAL FOR DAMAGING WINDS NEAR THE FRONT IN PARTICULAR...AND HEAVY RAIN AS WELL GIVEN PWAT VALUES IN EXCESS OF 2 INCHES. AS THE EVENING ADVANCES...A STOUT LOW LEVEL JET IS FORECAST TO DEVELOP AND INTERSECT THE FRONTAL BOUNDARY WITH A ZONE OF DEEP CONVERGENCE NEAR AND JUST NORTH OF THE FRONT ACROSS MUCH OF KANSAS. THERE IS A FAIRLY STRONG SIGNAL REGARDING DEVELOPMENT OF AN MCS THAT WOULD AFFECT MUCH OF THE FORECAST AREA. WILL BE SOME POTENTIAL FOR THIS SYSTEM TO FORWARD PROPAGATE ALONG THE EASTERN FLANK NEAR AND JUST NORTH OF THE FRONT IF IT CAN MAINTAIN A GOOD MOISTURE FEED...WHICH WOULD PRESENT SOME THREAT OF DAMAGING WINDS. HOWEVER...AS THE LOW LEVEL JET BEGINS TO VEER... WILL ALSO SEE POTENTIAL FOR THE MCS TO BACKBUILD ALONG THE FRONT WITH INDIVIDUAL CELLS TRAINING NEAR AND JUST NORTH OF THE FRONT IN THE ATMOSPHERE CHARACTERIZED BY 2 TO 2.4 INCH PWAT VALUES. AS A SIDE NOTE...THIS TRAINING SCENARIO WOULD BE MORE LIKELY IF A FORWARD PROPAGATING MCS FAILS TO DEVELOP. THAT SAID...HEAVY RAIN WILL BE POSSIBLE THROUGH EARLY FRIDAY ACROSS THE ENTIRE AREA. MORNING STORMS WILL MOVE EAST AND WEAKEN WITH SOME POTENTIAL FOR SCATTERED AFTERNOON REDEVELOPMENT. SLIGHT TSTORM CHANCES REMAIN THROUGH SATURDAY WITH THE SURFACE FRONT REMAINING JUST SOUTH OF THE AREA AND WEAK SOUTHERLY FLOW OVERRIDING THE BOUNDARY. WITH PRECIP AND CLOUDS...AS WELL AS THE POST FRONTAL ENVIRONMENT IN PLACE...TEMPERATURES ARE EXPECTED TO COOL A BIT FOR FRIDAY BEFORE WARMING BACK INTO THE MID 90S BY THE WEEKEND. DEWPOINTS NORTH OF THE FRONT WILL LIKELY REMAIN IN THE 70S FOR MUCH OF THE AREA SO ANTICIPATE ELEVATED HEAT INDICES ONCE AGAIN DESPITE THE SLIGHTLY COOLER TEMPERATURES. WHILE GFS GUIDANCE KEEPS OCCASIONAL RAIN CHANCES IN THE AREA NEXT WEEK...THIS WOULD APPEAR UNLIKELY AS THE UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER THE CENTRAL PLAINS ONCE AGAIN WITH BROAD SUBSIDENCE ALOFT AND NO GREAT FOCUS IN THE LOW LEVELS. THUS HAVE A DRY FORECAST UNTIL WEDNESDAY. HAVE ALSO FORECAST WARMER THAN MOST GUIDANCE FOR MONDAY AND TUESDAY. ALTHOUGH 850 TEMPS ARE NOT FORECAST TO BE QUITE AS HIGH AS THE RECENT HEAT WAVE...SHOULD NOT BE AN ISSUE TO REACH THE 100 DEGREE MARK YET AGAIN. ANOTHER COLD FRONT IS FORECAST TO SINK ACROSS NEBRASKA AND PERHAPS INTO KANSAS BY WEDNESDAY...WITH THUNDERSTORM CHANCES NEAR THE FRONT ONCE AGAIN. CONFIDENCE IN THIS FEATURE IS LOW AT THIS TIME AND HAVE NOT GONE ABOVE SLIGHT CHANCES FOR PRECIP. BARJENBRUCH && .TOP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ008>012-020>024-034>036. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ026- 037>040-054>056-058-059. &&
Hazardous weather outlook, Jul 27, 3:37 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CDT WED JUL 27 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-282045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 337 PM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT FOR THE AREA THROUGH 700 PM. HEAT INDICES WILL BE IN THE 105 TO 115 DEGREE RANGE THROUGH LATE THIS AFTERNOON. OVERNIGHT TEMPERATURES WILL ONLY DROP INTO THE MID 70S TO LOWER 80S. THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH THE OVERNIGHT HOURS ALONG AND SOUTHEAST OF A MORRIS COUNTY TO JEFFERSON COUNTY LINE. THUNDERSTORMS CHANCES EXIST IN PORTIONS OF NORTH CENTRAL KANSAS LATE THIS AFTERNOON AND FOR MAINLY NORTH CENTRAL AND NORTHEAST KANSAS TONIGHT. STRONG STRAIGHT LINE WINDS AND LOCALLY HEAVY RAIN COULD OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE EXCESSIVE HEAT WARNING CONTINUES THROUGH THURSDAY AFTERNOON FOR THE COUNTIES ALONG AND SOUTHEAST OF A MORRIS COUNTY TO JEFFERSON COUNTY LINE. HEAT INDICES IN THIS AREA ON THURSDAY WILL BE IN THE 105 TO 110 RANGE. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE AREA THURSDAY THROUGH SATURDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE LATE THURSDAY INTO FRIDAY. THE PRIMARY HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 27, 6:02 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 602 PM CDT WED JUL 27 2011 KSZ035-272330- DICKINSON- 602 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKINSON COUNTY... THROUGH 630 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 20 MPH ACROSS PORTIONS OF CENTRAL DICKINSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ABILENE AND ENTERPRISE. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 274 AND 281 COULD ALSO BE AFFECTED. && LAT...LON 3901 9713 3880 9705 3877 9732 3888 9736 TIME...MOT...LOC 2301Z 233DEG 17KT 3884 9729 BLAIR
Local storm report, Jul 27, 6:17 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
617 PM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST ABILENE 38.92N 97.21W
07/27/2011 M55 MPH DICKINSON KS AWOS
ABILENE AIRPORT
&&
BYRNELocal storm report, Jul 27, 6:35 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 2 E ENTERPRISE 38.90N 97.08W
07/27/2011 E60 MPH DICKINSON KS TRAINED SPOTTER
&&
BYRNESpecial weather statement, Jul 27, 7:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 734 PM CDT WED JUL 27 2011 KSZ035-280100- DICKINSON- 734 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKINSON COUNTY... THROUGH 800 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 20 MPH ACROSS PORTIONS OF NORTHERN AND WESTERN DICKINSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ABILENE...TALMAGE...MANCHESTER AND MOONLIGHT. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 284 COULD ALSO BE AFFECTED. && LAT...LON 3913 9737 3912 9707 3904 9698 3871 9737 TIME...MOT...LOC 0032Z 222DEG 15KT 3894 9729 BLAIR
Special weather statement, Jul 27, 7:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
759 PM CDT WED JUL 27 2011
KSZ035-036-280130-
DICKINSON-GEARY-
759 PM CDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST DICKINSON AND
NORTHWEST GEARY COUNTIES...
THROUGH 830 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 15
MPH ACROSS PORTIONS OF NORTHEAST DICKINSON AND NORTHWEST GEARY
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL...STRONG WINDS OF 40 TO
50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MOONLIGHT...CHAPMAN
AND MILFORD LAKE. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS
277 AND 290 COULD ALSO BE AFFECTED.
&&
LAT...LON 3913 9708 3913 9696 3915 9696 3916 9685
3903 9690 3890 9707 3896 9724
TIME...MOT...LOC 0058Z 226DEG 13KT 3900 9713
BLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:34 PM CDT | Special Weather Statement | TOP | Dickinson | 26 min |
| Jul 27, 7:59 PM CDT | Special Weather Statement | TOP | Dickinson | 31 min |
| Jul 27, 8:39 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 51 min |
| Jul 27, 9:04 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 24 min |
| Jul 28, 6:58 PM CDT | Special Weather Statement | TOP | Lyon | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.